Alert archive / Georgia / River Flood Warnings in 2010
River Flood Warning 95, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Mar 13, 2010, 5:43 AM EST for Dooly County, Georgia. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Mar 13, 2010, 5:43 AM EST (10:43 UTC)
- Expired
- Mar 13, 2010, 3:24 PM EST
- In force
- 10 hr
- Issued by
- NWS Atlanta, GA
- Flood severity
- Minor
County Dooly County, GA
The radar
The Robins AFB radar (KJGX), 71 km from the middle of the area, began a volume at 10:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Turkey Creek near Byromville (BVLG1). The gauge peaked at 10.59 ft at Mar 13, 2010, 8:00 AM EST.
- Action stage
- 8 ft
- Minor stage
- 10 ft
- Moderate stage
- 12 ft
- Major stage
- 15 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02349900, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
686 WGUS42 KFFC 131043 FLWFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 543 AM EST SAT MAR 13 2010 ...THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN GEORGIA... TURKEY CREEK NEAR BYROMVILLE AFFECTING DOOLY COUNTY .RECENT HEAVY RAINFALL HAS CAUSED SIGNIFICANT RUNOFF INTO STREAMS AND RIVERS WHICH WILL CAUSE FLOODING IN SOME AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE AND PROPERTY. THE LATEST STAGE DATA WAS FURNISHED IN COOPERATION WITH THE UNITED STATES GEOLOGICAL SURVEY. && GAC093-140043- /O.NEW.KFFC.FL.W.0095.100313T1043Z-000000T0000Z/ /BVLG1.1.ER.100313T0926Z.100313T0945Z.000000T0000Z.NO/ 543 AM EST SAT MAR 13 2010 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * FLOOD WARNING FOR THE TURKEY CREEK NEAR BYROMVILLE * FROM EARLY THIS MORNING UNTIL FURTHER NOTICE. * AT 4 AM SATURDAY THE STAGE WAS 10.1 FEET...AND RISING. * FLOOD STAGE IS 10 FEET. * THIS CREST COMPARES TO A PREVIOUS CREST OF 10.3 FEET ON DEC 19 2009. $$
2 follow-up statements
817 WGUS82 KFFC 131620 FLSFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1120 AM EST SAT MAR 13 2010 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA... OCMULGEE RIVER NEAR MACON AFFECTING BIBB...HOUSTON...JONES... MONROE AND TWIGGS COUNTIES TURKEY CREEK NEAR BYROMVILLE AFFECTING DOOLY COUNTY OCONEE RIVER NEAR PENFIELD AFFECTING CLARKE...GREENE AND OCONEE COUNTIES GAC093-140620- /O.CON.KFFC.FL.W.0095.000000T0000Z-000000T0000Z/ /BVLG1.1.ER.100313T0926Z.100313T1315Z.000000T0000Z.NO/ 1120 AM EST SAT MAR 13 2010 THE FLOOD WARNING CONTINUES FOR THE TURKEY CREEK NEAR BYROMVILLE * UNTIL FURTHER NOTICE. * AT 10 AM SATURDAY THE STAGE WAS 10.4 FEET...AND RISING. * MINOR FLOODING WILL CONTINUE. * FLOOD STAGE IS 10.0 FEET. * THIS CREST COMPARES TO A PREVIOUS CREST OF 10.4 FEET ON DEC 12 2008. $$ GAC021-153-169-207-289-140619- /O.EXT.KFFC.FL.W.0092.000000T0000Z-100314T2100Z/ /MACG1.1.ER.100311T1227Z.100312T0115Z.100314T1500Z.NO/ 1120 AM EST SAT MAR 13 2010 ...FLOOD WARNING EXTENDED UNTIL SUNDAY AFTERNOON...THE FLOOD WARNING CONTINUES FOR THE OCMULGEE RIVER NEAR MACON * UNTIL SUNDAY AFTERNOON. * AT 10 AM SATURDAY THE STAGE WAS 18.7 FEET...AND FALLING. * MINOR FLOODING WILL CONTINUE. * FLOOD STAGE IS 18.0 FEET. * AT 19.0 FEET...MINOR FLOODING CONTINUES. THE MACON GREENWAY OCMULGEE HERITAGE TRAIL WILL BEGIN TO FLOOD IN AREAS JUST NORTH OF THE FIFTH STREET BRIDGE. CITIZENS OF THE TRAIL WILL NEED TO STOP USE. IN ADDITION...THE LOWEST SECTIONS OF THE CHARLES JONES GATEWAY PARK WILL FLOOD. * THIS CREST COMPARES TO A PREVIOUS CREST OF 19.0 FEET ON JUN 20 2003. $$ GAC059-133-219-140619- /O.CON.KFFC.FL.W.0096.100313T1800Z-100314T2100Z/ /PNFG1.1.ER.100313T1800Z.100314T0000Z.100314T1500Z.NO/ 1120 AM EST SAT MAR 13 2010 THE FLOOD WARNING CONTINUES FOR THE OCONEE RIVER NEAR PENFIELD * FROM THIS AFTERNOON UNTIL SUNDAY AFTERNOON. * AT 10AM SATURDAY THE STAGE WAS 10.9 FEET...AND STEADY. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 11.0 FEET. * FORECAST TO RISE ABOVE FLOOD STAGE THIS AFTERNOON AND CONTINUE TO RISE TO NEAR 11.2 FEET BY THIS EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE BY LATE SUNDAY MORNING. * AT 11.0 FEET...FLOOD STAGE IS REACHED. MINOR FLOODING OCCURS. THE RIGHT BANK BEGINS TO OVERFLOW INTO AGRICULTURAL LANDS AND PASTURES. * THIS CREST COMPARES TO A PREVIOUS CREST OF 11.0 FEET ON FEB 17 2003. $$
317 WGUS82 KFFC 132024 FLSFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 324 PM EST SAT MAR 13 2010 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN GEORGIA... TURKEY CREEK NEAR BYROMVILLE AFFECTING DOOLY COUNTY GAC093-132054- /O.CAN.KFFC.FL.W.0095.000000T0000Z-100313T2024Z/ /BVLG1.1.ER.100313T0926Z.100313T1315Z.100313T1855Z.NO/ 324 PM EST SAT MAR 13 2010 THE FLOOD WARNING IS CANCELLED FOR THE TURKEY CREEK NEAR BYROMVILLE * UNTIL FURTHER NOTICE. * AT 3 PM EST SATURDAY THE STAGE WAS 9.9 FEET...AND FALLING. * FLOOD STAGE IS 10.0 FEET. * THE CREEK HAS FALLEN BELOW FLOOD STAGE AND IS EXPECTED TO REMAIN THERE UNTIL FURTHER NOTICE. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Mar 13, 5:18 AM EST, 25 minutes earlier.
Area forecast discussion, Mar 13, 5:18 AM EST, 25 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 518 AM EST SAT MAR 13 2010 .SHORT TERM /TODAY THROUGH MONDAY/... COLD FRONT HAS EXITED THE AREA...AND UPPER LOW WILL DRIFT SOUTHEAST TOWARD THE REGION TODAY. MOISTURE ASSOCIATED WITH THE UPPER LOW WILL BEGIN TO SPREAD INTO NORTHWEST GEORGIA LATER THIS MORNING. THERE CONTINUES TO BE SOME QUESTION ABOUT THUNDER CHANCES AS THE LOW MOVES ACROSS. LAPSE RATES WILL INCREASE AS TEMPERATURES ALOFT DECREASE AND SOME WEAK INSTABILITY MOVES THROUGH...MAYBE 100 J/KG MLCAPE AT BEST...BUT OVERALL IT JUST DOESN'T LOOK LIKE IT'S ENOUGH TO FORCE THUNDER. LOBE OF PVA SWINGING AROUND THE UPPER LOW COMBINED WITH A BIT OF A JET STREAK AROUND THE BASE OF THE TROUGH WILL ALSO AFFECT THE AREA TODAY WHICH MIGHT HELP PROVIDE SOME LIFT. HOWEVER...CONFIDENCE JUST ISN'T THERE AT THIS TIME SO HAVE CONTINUED SHOWER WORDING. THIS MAY NEED TO BE REVISITED WITH THE 12Z SOUNDING AND ADDITIONAL MODEL DATA LATER THIS MORNING. THE UPPER LOW MOVES TOWARD THE MID-ATLANTIC COAST BY SUNDAY MORNING... BUT TROUGHINESS AND MOISTURE REMAINS ALOFT WITHIN THE NORTHWEST FLOW. GFS BRINGS A LARGE SWATH OF MOISTURE THROUGH THE AREA SUNDAY...ECMWF NOT SO AGGRESSIVE. HAVE PULLED BACK ON GFS POPS DUE TO CONCERNS WITH LATENT HEAT FEEDBACK. UPPER LOW WILL REMAIN JUST OFFSHORE THROUGH THE SHORT-TERM...KEEPING CLOUDS AND INTERMITTENT SLIGHT CHANCES OF SHOWERS IN THE FORECAST. THERE MAY BE...EMPHASIS ON THE "MAY"...A COUPLE OF SNOW FLURRIES THAT MIX IN WITH SOME OF THE SHOWERS ACROSS THE HIGHEST ELEVATIONS OF THE MOUNTAINS TONIGHT. SHOULD NOT BE AN IMPACT. POST-FRONTAL TEMPS WILL BE ON THE COOL SIDE THIS WEEKEND...WITH HIGHS BACK IN THE 50S UNDER THE THETA-E TROUGH. AS THE SYSTEM BEGINS TO SLIDE EAST WE SHOULD SEE SOME RECOVERY BEGINNING MONDAY BUT STILL BELOW AVERAGE TEMPS. .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... TROUGHINESS ALOFT REMAINS IN PLACE AS THE SYSTEM MOVES FURTHER OFF INTO THE ATLANTIC. WEAK RIDGING ATTEMPTS TO BUILD IN MONDAY NIGHT INTO EARLY TUESDAY...BUT A SHORTWAVE PUSHING OFF THE SOUTHERN ROCKIES WILL OVERTAKE WHATEVER WEAK RIDGING DOES MANAGE TO BUILD IN. WAVE WILL PUSH THROUGH THE SOUTHEAST TUESDAY NIGHT INTO WEDNESDAY...BRINGING ANOTHER CHANCE OF LIGHT SHOWERS TO THE AREA. UPPER LOW CUTS OFF ALOFT AROUND MIDWEEK...CONTINUING TO KEEP TEMPERATURES ON THE COOL SIDE AS IMPULSES SWING AROUND AND BRING MORE INTERMITTENT SHOWERS TO THE REGION. GFS A LITTLE MORE AGGRESSIVE THAN THE ECMWF WITH THIS LOW...BUT THEY BOTH HAVE SIMILAR SOLUTIONS OTHERWISE. WE FINALLY DO SEE MORE TEMPERATURE RECOVERY BY THE END OF THE WORKWEEK AS LONGWAVE AMPLITUDE INCREASES...ALLOWING A RIDGE TO BUILD OVER THE EASTERN PORTION OF THE COUNTRY WHILE THE NEXT LARGE SYSTEM BEGINS TO PUSH OFF THE ROCKIES...POSSIBLY AFFECTING US SOMETIME OVER THE WEEKEND. TDP && .AVIATION... THE UPPER LOW SPINNING OVER THE MID MS VALLEY WILL BEGIN TO PUSH EASTWARD THIS MORNING AND SPREAD AMPLE CLOUDS AND MOISTURE IN THE FORM OF PATCHY -RA WITH THE OCCASIONAL SHRA ACROSS THE STATE TODAY. BOTH NAM AND GFS MOS GUIDANCE SUGGEST THE GREATER RAIN CHANCES FOR ATLANTA AREA WILL BE BETWEEN 15-18Z...HOWEVER BOTH NAM AND GFS MODEL GUIDANCE SHOW AN AREA OF RAIN PUSHING ACROSS THE STATE FROM 15Z THRU AT LEAST 21Z AS THE UPPER LOW IS VERTICALLY STACKED AND SLOW MOVING. LACK OF INSTABILITY SUGGEST MAINLY -RA AND SHRA'S WITH NO THUNDER. CIGS WILL BE GENERALLY VFR IN NATURE (MAINLY BKN035-BKN050) WITH THE OCCASIONAL MVFR (BKN015-BKN025)...ESPECIALLY WITH HEAVIER SHRA'S. WESTERLY WINDS WILL PREVAIL TODAY AND TONIGHT...WITH 5-8KTS THIS MORNING INCREASING TO AROUND 15KTS BY 18Z...THEN DIMINISHING TO 10KTS OR LESS BY 00Z. EXPECT MVFR CIGS BY 06Z TONIGHT...THEN POSSIBLY IFR CIGS BY 09-12Z EARLY SUNDAY MORN. /39 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 56 40 54 38 61 / 30 20 20 10 5 ATLANTA 53 40 53 39 57 / 30 20 20 10 5 BLAIRSVILLE 48 38 46 35 51 / 40 30 30 20 5 CARTERSVILLE 52 39 51 38 56 / 40 30 30 10 5 COLUMBUS 59 41 58 43 59 / 30 10 10 5 5 GAINESVILLE 52 40 52 39 56 / 40 20 20 10 5 MACON 60 40 58 41 64 / 30 10 10 5 5 ROME 51 41 51 40 55 / 50 40 30 10 5 PEACHTREE CITY 56 37 54 38 58 / 30 20 20 10 5 VIDALIA 63 42 61 44 65 / 30 5 5 5 5 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && TDP
Hazardous weather outlook, Mar 13, 3:33 AM EST, 2 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 333 AM EST SAT MAR 13 2010 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-141100- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 333 AM EST SAT MAR 13 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SYNOPSIS... AN UPPER LOW SPINNING OVER THE MID MISSISSIPPI VALLEY REGION WILL BEGIN TO PUSH EASTWARD...AND DRAG A WEAK COLD FRONT ACROSS THE STATE TODAY. LACK OF INSTABILITY WILL RESULT IN MAINLY SHOWERS ALONG AND AHEAD OF THE FRONT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 13, 7:35 AM EST | River Flood Warning | FFC | Clarke, Greene, Oconee | 30 hr |
| Mar 13, 3:08 PM EST | River Flood Warning | FFC | Johnson, Washington, Wilkinson | 68 hr |
Nearby
River Flood Warnings in Georgia, 2010Every river flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.